I had Restylane Filler injected 4 Month Ago in my Tear Trough Area.I wanted to remove it because it didn't look Good.I went to another Doctor to have him Remove it.The doctor said it will not Dissolve good Tissue.When a Doctor uses Hyaluronidase do they use the full Strenght or do they Dilute it. Because now i notice one side where it was injected it looks like tissue under the skin has been Dissolve. But the other side looks ok. THANKS
Does Hyaluronidase Dissolve Normal Tissue in the Face?
Doctor Answers 2
Hyaluronidase and native tissue
The answer to your question is that hyaluronidase does not typically dissolve enough of your native hyaluronic acid (HA) to show as a depression at the strength and concentration we use.
Think of it this way. HA as a filler is injected in a bolus, or larger but discrete deposit that sits outside of the cells of our body. When HA'ase is injected to dissolve this, the total dose and concentration are chosen to provide enough drug to access and rapidly dissolve that defined collection. The antidote is placed in direct or near direct contact with the undesired deposit.
Two, normal HA is throughout our body, both inside and outside of cells. Our homeostatic mechanisms are constantly degrading and restoring it, so we have active mechanisms at work at all times to keep those levels roughly the same. HA'ase will have less influence on this active, steady state part of our body.
Three, HA'ase is used as an addition to other drugs like lidocaine in order to increase their diffusion after injection. With that use, we do not see depressions or furrows or irregularities due to localized HA'ase degradation of normal HA.
So the summary is that we do not expect to see any obvious effect on normal native HA with HA'ase injections.
Hyaluronidase for dissolving Restylane or Juvederm
Oculoplastic surgeons and plastic surgeons have used hyaluronidase in local anesthetic for eyelid skin for years and I am not aware of reports of damage to normal tissue. In medicine it is difficult to discuss issues with absolutes and it is possible, although we have no clinical studies indicating that hyaluronidase affects normal tissue, that possibly it did with you. See your doctor and consider placing more filler in the area that now looks dissolved.